Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 16, 2021, 4:31 PM MDT for Eddy County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 4:31 PM MDT (22:31 UTC)
- Expired
- Jul 16, 2021, 5:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 143 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109
WWUS84 KMAF 162231
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
431 PM MDT Fri Jul 16 2021
NMZ027-028-162315-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
431 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDDY COUNTY UNTIL
515 PM MDT...
At 431 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Hope, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Seven Rivers Airport, Brantley Lake State Park and Lakewood.
LAT...LON 3252 10485 3252 10484 3271 10484 3282 10444
3250 10431 3236 10485
TIME...MOT...LOC 2231Z 249DEG 22KT 3263 10468
$$
88What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:03 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 16, 1:03 PM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 203 PM CDT Fri Jul 16 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1231 PM CDT Fri Jul 16 2021 VFR conditions are expected for the next 24 hours. Winds will mostly be out of the southeast with the exception of CNM. Winds will likely become elevated with some gusts this evening. Showers and thunderstorms are possible this afternoon and early evening for CNM and HOB but confidence is low at this time. && .SHORT TERM... (This afternoon through Saturday night) Issued at 141 PM CDT Fri Jul 16 2021 Upper ridging is centered over Arizona and New Mexico and an upper trough extends from the Great Lakes southwestward to Oklahoma. A surface trough is across Southeast New Mexico extending south to the Davis Mountains and Marfa Plateau. High amounts of low-level moisture are in place with dewpoints in the 60s across much of the area. These conditions will result in showers and thunderstorms developing this afternoon from Southeast New Mexico southward to the Davis Mountains and Rio Grande. This activity may reach as far east as the western Permian Basin. The main concerns with these storms will be lightning, gusty winds, and brief heavy rain. Temperatures today will be similar to yesterday with highs mostly in the mid to upper 90s with triple digits along and near the Pecos River and Rio Grande. Abundant low-level moisture will be in place across the area tonight through tomorrow morning with some light showers possible. Low temperatures tonight will mostly be in the 70s. The previously mentioned upper ridge will expand over Texas on Saturday. Any rain and storm chances will mostly remain confined to along and west of the Guadalupe and Davis Mountains. Temperatures on Saturday will be slightly cooler across most of the area. Abundant low-level moisture will again be across the area Saturday night with dewpoints in the 60s expected as far west as Culberson County. && .LONG TERM... (Sunday through Thursday) Issued at 141 PM CDT Fri Jul 16 2021 On Sunday the subtropical ridge will be centered to the nw with a slow moving mid-level trough extending swwd from the Great Lakes region resulting in weak ne mid-level flow. PoPs will be minimized across the W TX plains due to a lack of a surface focus, but a few storms in and around the mtns will be possible. Little change on Monday, however the pattern will start to be influenced by the aforementioned mid-level trough. During the diurnal heating cycle convection will be favored in and around the mtns with a minima across the plains again. We expect that there will be little sensible temperature change Sunday/Monday with near seasonal highs. Late Monday night into Tuesday AM an MCS and associated convective outflow are likely to merge with a cold front arriving sometime during the day Tuesday. The general model consensus is that the MCS or its remnants will be just e of the CWFA through Tuesday. Depending on the boundary, how the SB instability axis orients relative to the boundary, and how the mid-level theta-e ridge aligns with the mid-level trough scattered showers/storms are possible Tuesday and Wednesday. Lower heights, clouds, and precip favors cooler temps as well. Isolated-scattered storms will likely be confined to the mtns Thursday-Friday as evidenced by SB instability minima and dry air across SE NM/NW PB. High temp trend will correspond accordingly with the most notable increase expected across SE NM and W-NW PB. Still the mid-level pattern can be favorable for precip with ridge to e, trof the w, and sly mid-level flow in between. If the sly mid-level flow can persist a rich moist axis may align across the area. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 93 72 94 / 0 0 10 10 Carlsbad 73 96 71 94 / 20 20 10 10 Dryden 74 93 73 95 / 10 10 0 0 Fort Stockton 72 95 70 95 / 10 10 0 10 Guadalupe Pass 70 90 67 87 / 20 30 20 20 Hobbs 71 93 70 92 / 10 10 10 10 Marfa 64 90 62 89 / 20 20 10 20 Midland Intl Airport 72 93 71 94 / 10 0 10 0 Odessa 72 93 71 93 / 10 10 10 10 Wink 74 98 72 97 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. &&
Hazardous weather outlook, Jul 16, 12:45 PM MDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 145 PM CDT Fri Jul 16 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-171845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 145 PM CDT Fri Jul 16 2021 /1245 PM MDT Fri Jul 16 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms over Southeast New Mexico down to the Davis Mountains, with a slight chance tonight over the same area. The stronger storms may be accompanied by frequent lightning, gusty wind, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances will continue over the higher elevations Saturday and Sunday. Lightning, wind, and brief heavy rain will be the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 16, 4:31 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
431 PM MDT Fri Jul 16 2021
NMZ027-028-162315-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
431 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDDY COUNTY UNTIL
515 PM MDT...
At 431 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Hope, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Seven Rivers Airport, Brantley Lake State Park and Lakewood.
LAT...LON 3252 10485 3252 10484 3271 10484 3282 10444
3250 10431 3236 10485
TIME...MOT...LOC 2231Z 249DEG 22KT 3263 10468
88Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.